Related Experiment Video
Updated: Jun 13, 2026

Assessment of Chimeric Antigen Receptor T Cell-Associated Toxicities Using an Acute Lymphoblastic Leukemia Patient-Derived Xenograft Mouse Model
Published on: February 10, 2023
Guillain-Barré syndrome mimicking acute methotrexate-associated encephalopathy in an adolescent patient with
Kiminori Terui1, Yoshihiro Takahashi, Shinya Sasaki
1Department of Pediatrics, Hirosaki University Graduate School of Medicine, Hirosaki, Aomori, Japan. teru@cc.hirosaki-u.ac.jp
Abstract:
We describe an adolescent case of Guillain-Barré syndrome (GBS) mimicking acute methotrexate-associated encephalopathy during chemotherapy for lymphoblastic lymphoma. Although initial presentations of hemiparesis and irritability were suggestive of acute encephalopathy, the diminished deep tendon reflexes and subsequent rapid progression to flaccid triparesis with bulbar palsy were consistent with GBS. After the initiation of intravenous immunoglobulin therapy her symptoms improved rapidly, and the diagnosis of GBS was confirmed by nerve conduction studies and cerebrospinal fluid examination in recovery phase. GBS should be considered in the differential diagnosis of acute methotrexate-associated encephalopathy, although GBS is a rare neurologic complication.
Related Concept Videos
Encephalitis l: Introduction
Rocky Mountain Spotted Fever
Multiple Sclerosis l: Introduction